Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 27, 2016, 10:59 PM CDT for Monroe County, Saint Clair County, Illinois; Jefferson County, Saint Louis County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 10:59 PM CDT (03:59 UTC)
- Expired
- Apr 27, 2016, 11:22 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:59 PM CDT | HAIL 1.25 | Arnold, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
388
WUUS53 KLSX 280359
SVRLSX
ILC133-163-MOC099-189-280445-
/O.NEW.KLSX.SV.W.0037.160428T0359Z-160428T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHWESTERN MONROE COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTH CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1145 PM CDT
* AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAKVILLE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...EAST ST. LOUIS...ARNOLD...FAIRVIEW HEIGHTS...CAHOKIA...
SWANSEA...WATERLOO...COLUMBIA...SUNSET HILLS...CENTREVILLE...CASEYVILLE...
DUPO...FENTON...MILLSTADT...LAKESHIRE...LEMAY...OAKVILLE...MEHLVILLE...
AFFTON AND BARNHART.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 12.
INTERSTATE 55 IN MISSOURI BETWEEN EXITS 185 AND 191.
THIS ALSO INCLUDES MASTODON HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS
AN INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3836 8998 3834 9042 3851 9045 3856 9029
3855 9027 3853 9027 3853 9026 3858 9022
3865 8997
TIME...MOT...LOC 0358Z 262DEG 21KT 3843 9034
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
857
WWUS53 KLSX 280422
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 PM CDT WED APR 27 2016
ILC133-163-MOC099-189-280432-
/O.CAN.KLSX.SV.W.0037.000000T0000Z-160428T0445Z/
ST. CLAIR IL-MONROE IL-ST. LOUIS MO-JEFFERSON MO-
1122 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CLAIR...
NORTHWESTERN MONROE...SOUTH CENTRAL ST. LOUIS AND NORTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3836 8998 3834 9042 3851 9045 3856 9029
3855 9027 3853 9027 3853 9026 3858 9022
3865 8997
TIME...MOT...LOC 0421Z 262DEG 21KT 3845 9016
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:54 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 27, 6:54 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 654 PM CDT WED APR 27 2016 .SHORT TERM... (Through Late Tonight) Issued at 332 PM CDT Wed Apr 27 2016 The air mass has recovered in the wake of the morning storms. The combination of increasing moisture and heating along with overspreading steeper mid level lapse rates has produced SBCAPE from 1500-2000+ j/kg south of the warm front. The warm front was draped from the surface low in southeast NE through northeast MO and into south central IL. Satellite imagery shows a rather extensive cu field and right now we sit and wait. A couple of scenarios are possible from the current obs and CAMs. One is that soley the broken line of storms in northeast KS/northwest MO will continue to develop southward some and thing swing northeast across portions of northern MO as the short wave trof located across eastern KS rotates northeast this evening. Another scenario is a combination of the aforementioned evolution, and additionally scattered more discrete storms will form from central thru northeast MO between 21-23z as large scale ascent associated with the short wave overspreads the area. Primary zone will again be the north of I-70 with more isolated development further south. Threats are primarily large hail and some tornado potential across northeast MO where surface winds are locally backed enhancing the low level shear. Believe all of the activity should have exited the area by 06-07z as the upper low/trof lifts northeast and the surface cold front advances across the area. Glass .LONG TERM... (Thursday through Next Wednesday) Issued at 332 PM CDT Wed Apr 27 2016 Deep westerly flow in the wake of the front will result in good drying and tranquil weather Thursday with weak high pressure dominating Thursday night. Things begin to get busy again Friday into the weekend, and especially Friday night into Saturday night. There are model differences with the position and speed of the upper low/trof and associated surface system. At this time the GFS looks too far south and have more closely followed the ECMWF and NAM. The approach of the next deep upstream upper trof and retreating high pressure will allow for an initial short wave to impact the area as early as late Friday afternoon at which time low level moisture return will begin to get underway. I have some low pops from central into southeast MO. This scenario is most likely to really get underway on Friday night with widespread showers and thunderstorms in response to the southerly LLJ and large scale ascent with the short wave. The thunderstorm threat will remain high Saturday into Saturday night with the advancing upper trof and attendant cold front moving across the region. A broad, unstable and significantly sheared warm sector in advance of the front would suggest severe weather potential as well. Glass && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 652 PM CDT Wed Apr 27 2016 Warm front currently lies across northeast Missouri into west central and south central Illinois. A line of thunderstorms, some severe, are moving across central Missouri. This line will likely affect KUIN and possibly KCOU through 04Z. Thunderstorms may develop ahead of this line at the St. Louis area terminals, or may occur with this line around 04-05Z. Conditions with the storms will include MVFR or possible IFR ceilings and visibilities as well as hail and wind gusts over 50kts. Dry and VFR conditions are expected after 06Z. Specifics for KSTL: Scattered thunderstorms will continue to develop ahead of a line that will move across the terminal around 04Z. Conditions with the storms will include MVFR or possible IFR ceilings and visibilities as well as hail and strong wind gusts. Dry and VFR conditions are expected once the storms pass. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 27, 4:28 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 428 PM CDT WED APR 27 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 428 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. GLASS
In the hours before
Local storm report, Apr 27, 10:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 W MAYWOOD 39.95N 91.62W
04/27/2016 LEWIS MO EMERGENCY MNGR
MAJOR ROOF DAMAGE TO A HOUSE JUST WEST OF MAYWOOD ON
HIGHWAY O. TRACTOR TRAILER BLOWN OVER. GRAIN BIN WRAPPED
AROUND TREES.
&&
CORRECTED REMARKS
GOSSELINLocal storm report, Apr 27, 10:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 1 NNW GODFREY 38.98N 90.20W
04/27/2016 M1.25 INCH MADISON IL AMATEUR RADIO
&&
BYRDLocal storm report, Apr 27, 10:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL PAYSON 39.82N 91.24W
04/27/2016 M1.00 INCH ADAMS IL TRAINED SPOTTER
&&
CORRECTED EVENT TIME
BYRDLocal storm report, Apr 27, 10:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 2 ENE PORTAGE DES SIOUX 38.94N 90.31W
04/27/2016 E0.75 INCH JERSEY IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 27, 10:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL FENTON 38.54N 90.45W
04/27/2016 M0.88 INCH ST. LOUIS MO TRAINED SPOTTER
SIZES RANGED FROM PEAS TO NICKELS. HAIL COVERING THE
GROUND.
&&
BYRDLocal storm report, Apr 27, 10:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1052 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 1 W ARNOLD 38.43N 90.39W
04/27/2016 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 42 min |
| Apr 27, 9:15 PM CDT | Tornado Warning | LSX | Adams | 30 min |
| Apr 27, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 38 min |
| Apr 27, 9:45 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 35 min |
| Apr 27, 10:25 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 50 min |
| Apr 27, 10:26 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 34 min |
| Apr 27, 10:34 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 41 min |
| Apr 27, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| Apr 27, 7:39 PM CDT | Tornado Warning | LSX | Lewis, Marion | 36 min |
| Apr 27, 7:39 PM CDT | Tornado Warning | LSX | Knox | 21 min |
| Apr 27, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 44 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 46 min |
| Apr 27, 8:23 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 37 min |
| Apr 27, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 30 min |
| Apr 27, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 34 min |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.